I have be hypothyroid since I was 9 years old. I have always been on Synthroid and have nothing bad to say about it. I am on the max dosage and in the last 2 months I have begun to have the symptoms of hypothyroidism like never before. I have been gaining weight rapidly(bought a new pair of jeans 2 weeks ago and today they do not fit). I have bags under my eyes (I am only 29) and look swollen (family and friends and co-workers keep asking me what is wrong with me) and can't sleep enough. I have experienced all these symptoms at all at once and so extreme.
So yes I need to go get blood work and see my Endo that's a given but has anyone else had this happen? And if so what did you find out.
What worries me is that I am already at the MAX dose for Synthroid so what could it be? ANy advise would be greatly appreciated!!! Thank you!!!
My best guess is that you are not converting properly. T4 that's in Synthroid has to be converted to T3 before your cells can use it. If you're not converting well, you can take large doses of T4 and still have hypo symptoms. You might have to add a bit of T3 (Cytomel) to your Synthroid.
However, that is just a guess until you have current labs. Be sure to get FT3 (free T3) as well as FT4 and TSH. It's your FT3 level that will show how well you are converting.
When you have those results, please post them along with the reference ranges from your own lab report, and we'll help you figure out what's going on.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.